MAUDE Adverse Event Report: Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices

Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices
Model Number CDS0801-NT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 08/04/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2026, a patient presented with grade 4 functional mitral regurgitation (mr), thin friable tissue for a mitraclip procedure.During the procedure, two mitraclip xt were implanted.During implantation of a third mitraclip xt, multiple grasps were made on the friable tissue.A leaflet tear was then observed.The third clip was removed from the patient and replaced with a mitraclip nt.The third clip was implanted.The final mr remained at grade 4.On (b)(6) 2026 the patient presented with heart failure with a v wave of 70mmhg.A balloon pump was inserted but did not resolve symptoms.The patient passed away.The clips remained stable at the time of death.The physician believed the tissue injury was due to the mitraclip and overall tissue integrity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on available information, the cause of the reported death, mitral valve regurgitation, and heart failure were unable to be determined.The reported patient effects of death, mitral regurgitation, and heart failure, as listed in the mitraclip system instructions for use, are known possible complications associated with mitraclip procedures.The reported unexpected medical intervention was results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MitraClip G5 Delivery System
Common Device Name
mitral valve repair devices
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50500551
Report Number2135147-2026-05887
Device Sequence Number9405128
Product Code NKM
UDI-Device Identifier05415067050717
UDI-Public(01)05415067050717(17)270929(10)60401R1064
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCDS0801-NT
Device Catalogue NumberCDS0801-NT
Device Lot Number60401R1064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2026
Supplement Date Received by Manufacturer09/21/2026
Initial Report FDA Received Date08/28/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2XMitraclips.; Steerable guide catheter.
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age66 YR
Patient SexMale